Hi everyone feeling pretty low last couple of weeks been so tired can hardly do anything use to like to go out walking but can't even do that hence weight has crept up went to see gp as I think it could be the medication he said my last b/t showed I has low vit d and gave me a tab to take but also to stop statin for a few weeks I can't get to see my ep dr claugue at the royal brompton hes full up till oct at the beginning when I was told that I had af I had a load of tests done echo /ct angio /mri /u/s cariods all clear I just wondered how often you need to rpt them could things have changed feeling very anxious you see the meds seemed ok at first why would things have changed plus my ankles have swollen and my fingers regards karen

10 Replies

  • I'm sorry to hear you're having such a rough go! As everyone says, AF isn't easy to sort out, and until they get your meds sorted, or an ablation, the best solution is trying to attack the anxiety. Easier said than done - we all know! You are not alone in this venture, many will pipe in to help. Keep in touch until you get the answers you need to feel less anxious. You might call the doctor just to let him know you have swelling.

    In the meantime see if you can walk a bit to keep the cardio going. In my case, the worse I felt the less I wanted to move. Build up your stamina again - BUT SLOWLY. I have clients that I tell, "5 minutes is better than 0 ". Many find that when they cease to berate themselves for not doing more, they start enjoying the 5 minutes, then 8, 15..... Be kind to yourself. All in good time.

  • I'm sorry that you are feeling so down - the rough times seem to make everything seem so difficult to cope with. Did you mention to your GP about the swellings or have they appeared since you saw him? Anxiety is understandable - it creeps in and makes things seem worse, doesn't it? Sometimes getting the answers to questions is enough to put the mind at ease, so perhaps if would be useful to talk to your GP again and tell him of your symptoms.

    It's good that all your tests were clear - but the AF can make you feel down - it flattens me so that I'm good for nothing at times! At times like that, I try to do 'one thing each day' - even if it is only walking round the garden, I feel it hasn't beaten me. :)

    Try to keep positive - take care. xxx

  • Water retention may cause swelling in ankles which you may want to discuss with your GP who may want to conduct some tests. I know AF can be very tiresome in the literal sense as well as affect your mood and it is easy to stop doing a lot of things. Both Iris and Finvola have good suggestions about keeping moving, even if it is only a little bit.

    Speaking personally, apart from my annual 'healthy heart' review which did usual bloods, blood sugars and urine, BP, weight etc which every patient with any cardiac difficulty undergoes as routine in my GP practice, there was no regular review or testing once diagnosed unless I had an emergency and was admitted to hospital or things deteriated so much so I was banging on the door.

    I did a lot of self monitoring though with my BP, ECG and heart rate and used to send that info by email to my EP if I was particularly worried about anything but I saw him privately and I don't think that is possible to do with the NHS??

    I have to say that I would have thought regular appointments for reviews be a part of a care package for AF sufferers but from what I can gather our local cardiology dept are snowed under just dealing with the emergencies!

    Hope you feel better soon.

  • Hi Karen, I was on Verapamil for SVT and put on half a stone in weight and my ankles and wrists swelled but I did not have the tiredness. Have stopped it now following an EP study and have lost the weight and the swollen ankles and wrists. Maybe discuss a change in meds? Lin

  • Hi Barnes12,

    Can I ask what meds are you taking and when did the swelling begin. I too am so tired most of the time and have some swelling. Although am just about to call the hospital to chase my next appointment as I seem to have palpitations etc for most of the time despite medication. Absolutely fed up with this condition, so you are very much not alone. X

  • Hi fussyface thanks for the reply I'm on flecanide 50mg 3 times a day 10mg of bisoprol warfarin 3mg 20mg of citalopram for anxiety and depression and 15mg of mirtazapine the same again x

  • I wonder if you can contact the Specialist Arrythmia nurse at the Brompton and ask for her advice and help. I was too ill last summer to see my specialist at the Brompton so I now go to Harefield which is part of the same NHS Trust. I am having superb treatment and my Specialist Arrythmia Nurse has been a wonderful help to me as well as The specialist Ep pharmacist who is also another great support.

    Hang in there. There are so many of us with intractable AF so you are far from alone.

  • Hi lundogrot thats helpful have you any names and nos I've not seen them while I've been at the hospital

  • Hi Barnes12. I have found out that Alex Wise is the Specialist Arrythmia nurse at the Brompton. You can contact her on 020 7352 8121 (the main Brompton line) extension 8364. If she is like her counterpart at Harefield (which I am sure she is as they are both great hospitals) you will get a lot of support and advice whenever you need it. It is a scary journey at times and to have someone at the end of the phone helping you is as much a benefit as all the pills etc one has to take. The nurse liaises with the Consultant and specialist EP pharmacist etc and can arrange appointments, ECGs etc as necessary. Good luck and do let us know how you are getting on.

  • Thank you lundogrot karen x

You may also like...